Dang it anyway- why do we have to take drugs???

Discussion in 'Fibromyalgia Main Forum' started by nanna4550, Aug 11, 2005.

  1. nanna4550

    nanna4550 New Member

    Remember the days when you needed no drugs to get through the day. It would be so great to not have to take anything. There are so many side effects and going off of the drugs is awful (now going off of Effexor and Trazadone). I didn't think they were helping that much, but now I feel like #%* and I just want to feel good.
    My back is killing me and my head is twinging.
    I just want to enjoy my life and my body won't let me.
    I know you all can relate.
    I really just need some attention, please.
    I guess we redheads are whiners!
  2. icare

    icare New Member

    Dont want to bring you down anymore than you are but my experince with effexor was terrible.I was on many different drugs over the years but effexor was by far the worse to get off.And yes you feel H*LL.
    LIke mention you shouldnt be trying to get off 2 meds at once...take your time..see your Dr and wean yourself off slowly..It takes time, but you will feel better..
    Rick
  3. CAAnnieB

    CAAnnieB New Member

    Nanna,

    I'm sorry that you are feeling so awful going off the meds. It IS a hassle, these medications! I feel bad on them (side effects) and terrible going off them, and worse without them! Wouldn't it be wonderful to not have to take ANYTHING!?

    I've actually been contemplating that lately...I spend SO much $ on supplements & I honestly can't tell the difference in my health/ quality of life. The meds...well they all irritate my already messed up stomach. I may be forced to go off the meds soon.

    Yes, we can all relate to your frustration!

    Hang in there. I hope you have good advice from your Doc on tapering your meds safely/ gently.

    Hey, BTW, did you have your sleep study? How did it go? Take good care of yourself.

    Blessings,

    Annie B
    [This Message was Edited on 08/11/2005]
  4. itzmeannie

    itzmeannie New Member

    through Kaiser we talked about prescriptions and withdrawal. Many people said withdrawal was exactly like the symptoms we get with the flu.

    I hope this passes quickly for you.
  5. fivesue

    fivesue New Member

    because they're there! You know, like why did he climb the mountain?) (Pretty sick, huh!) Smart aleck here right now!

    Seriously, type in Effexor Discontinuation Syndrome on the internet, and look at all the articles. It's astounding, and I'm taking Effexor! Very scary, but I may have to get off also because I think I've run the course with it...it was great, but my depression is not good right now. Sigh.

    And why is he/she taking you off two meds at once? That seems very strange and very upsetting physically. What is being added? You must feel awful, you poor dear.

    If you think you're a whiner, just look at the pages of material on getting off Effexor; you're just normal. So sad that this happens.

    Take care of yourself...you will be OK soon, but I hope you keep your doctor in the loop during this time. The withdrawal is supposed to be very gradual.

    Hugs,
    Sue
  6. Bruin63

    Bruin63 Member

    It more than likely is because of the Med. withdrawling from your system.

    I was Deseryl, for awhile, about 10 years ago, along with Pamalor, and flexiril, and all they did was make me sick.
    I had Nightmares. I mean really bad nighmares.
    I had no trouble going off them tho, because the Neuro I who was treating me,
    put me on Vicodin and Soma for the Pain.

    I'm still on Pain med.s and always will be, so I see a Pain Dr. 2x a year. So my PCP can write my rx's without worrying about the Govt.

    Without my Med's I would be a Bedridden Vegatable ,

    I'm still in Pain, but not as much as before.

    They think that we produce more Serotoin, (sp?)
    and that is why they want us to take the Deseryl. (Trazadone).

    Having FMS, our bodies, have a tendency to over produce,
    like Histame, Cholesterol, and Serotonin. (sp? GRR)

  7. nina2

    nina2 New Member

    To keep the pharmaceutical companies in good shape.
    They need the money.lol

    I know exactly how you feel. It's one drug after another with new side affects from each new drug. And then some more drugs for that.

    I've weaned myself off prozac and lexapro. I really didn't notice much difference. Maybe that was because I had so many other things going on.

    It's a tough choice to make and an individual one.

    My only advice to you would be do anything like that with caution. Discuss it with your doctor first.

    And last but not least, you are not a whinner. Just very concerend as you should be.

    nina
  8. Mary100

    Mary100 New Member

    I just went off Trazodone this week and was put on elevil. I used to take the trazodone to sleep. Now, I can't sleep worth a hoot.

    I know how you feel.. Can't leave home without them.

    Good luck
  9. libra55

    libra55 New Member

    I'm sorry about your head, I would think its from going off Effexor. The twinging you mentioned. I went thru Effexor withdrawl and it was pure hell. I know it helps a lot of people but it was not for me.

    Maybe you can go off one drug at a time. Weaning off Effexor is plenty to keep your body busy.

    I hope you feel better.

    ((((((Hugs)))))
    Michelle
  10. nanna4550

    nanna4550 New Member

    thank you for the comfort and the attention.
    Yes, I am going off them slowly and under the supervision of doctors. I am down to (1) trazadone and have not taken any effexor for 10 days now. Feeling better in the head anyway, but the body is giving me fits still.
    I was planning to be in the milnacipran drug study and that is why I am having to wean from the others. I don't think I'm going to go through with it, however.
    Instead I think I will try Ambrotose, going to an accupuncuturist and trying a new naturepath.
    Sounds crazy, but if these drugs are so hard to go off of what are they doing to my body.
    They did give me Ambien to sleep, and I will have to keep taking it, because otherwise I wouldn't sleep more than 2 hours a night. We all know how detrimental that can be on the body. So. Thanks again- you are great people.
    Nanna
  11. Krista47

    Krista47 New Member

    You're not a whiner.

    I read somewhere that red heads are more sensitive to pain. Just an interesting tidbit I thought I'd pass along.

    I agree with you. I'd love to stop taking all these meds. Unfortunately they're the only thing that work for me.

    I've tried so many alternative methods and supplements. Like most of us, I've spent a fortune on all this stuff. I'm done. I'm going to keep taking the meds as long as they work. So far I don't have any side effects except a little fatigue (which is better than the all-out fatigue I had before) and my pain has been greatly reduced so I can get up and out and live a half-way normal life. I don't know how long it'll last but I need a break from searching for the right cure.

    Let me know how it goes with your new naturopath. After my break I do plan to look into a new naturopath too. I can't give up looking for something that works.

    Take care,
    Kris
  12. irish13

    irish13 New Member

    Hello :) A year ago this time I was just coming off topamax and was given nortriptaline (sp). Never could spell have those meds names LOL! I haven't been back to a doctor since! Before I go to bed at nite I take 2 tylenol pm, make sure there are no LCD lites in the room, take a hot bath and then relax listening to soft music till the tylenol kicks in. In the morning its 2 tylenol extra strength when I can afford it or 3 of the cheap tylenol (store brand) as I call them. Don't get me wrong. I still hurt like crazy at times. My muscles let me know they are there and when my big toe gves out and starts hurting for no reason at all I really wonder if I know what I am doing. Drugs can affect me so bad that I lost sight of almost everything in my life. It has only been the past couple of months that I really started paying attention to what I eat, drink, and exercise. But I can almost think like a normal person and can even laugh at jokes again. I feel most of the time that it is a lot of mind over matter. Vitamins are important, as well as your acidic/amonia levels. This past week I finally went 4 days without my left leg and foot so swollen that I couldn't get my sock off. I didn't eat any chocolate and cut back on sodas. I also drank more water than I usually do. This isn't gonna work for everyone and I know I need to see a doctor but for now I'm functioning! signed: Irish13
  13. Krista47

    Krista47 New Member

    I thought I'd clear up my statement above. It's not that redheads are more sensative to pain. It's that they feel more pain because their nerve endings are closer to the skin surface. Something like that. I read it over 4 years ago.

    Didn't want you to think I meant redheads had trouble tolerating pain. It's that they actually feel more pain. At least that's what the article said. I had to cut it out and give it to my step-mom because she kept telling everyone how she could tolerate more pain than anyone and that her friends were just weak and liked to complain. You know, the kind of stuff that makes the hair on the back of your neck stand up every time you hear it. Argh!!

    Love and hugs,
    Kris
    [This Message was Edited on 08/14/2005]